Alert archive / North Dakota / Ice Storm Warnings in 2011
Ice Storm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this ice storm warning at Mar 22, 2011, 9:49 AM MDT for 14 counties in North Dakota. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 9:49 AM MDT (15:49 UTC)
- Expired
- Mar 22, 2011, 3:22 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:20 AM MDT | ICE STORM 0 | 3 Ese Grassy Butte, ND | ICE ACCUMULATED ON WIRE 1/8 INCH. CHANGING TO ALL SNOW AT THIS TIME. |
| Mar 22, 10:39 AM MDT | SNOW 1 | Scranton, ND | RELAY BY EMERGENCY MANAGER AT BOWMAN |
| Mar 22, 11:15 AM MDT | SNOW 5.5 | Marshall, ND | ARB OBSERVER |
| Mar 22, 11:54 AM MDT | SNOW 2.6 | 7 Nw Taylor, ND | STILL HEAVY SNOW |
| Mar 22, 12:25 PM MDT | SNOW 2.5 | Heart Butte Dam, ND | STILL SNOWING |
| Mar 22, 12:45 PM MDT | HEAVY SNOW 8 | 7 Wsw Killdeer, ND | STILL SNOWING |
| Mar 22, 1:47 PM MDT | BLIZZARD | Grassy Butte, ND | ESTIMATED 3 INCHES SO FAR...WHITEOUT CONDITIONS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS43 KBIS 221549 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1049 AM CDT TUE MAR 22 2011 ...MAJOR WINTER STORM THROUGH WEDNESDAY... .A POTENT STORM SYSTEM WILL IS PRODUCING SEVERE WINTER WEATHER CONDITIONS TODAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT MAINLY SNOW NORTH...WITH A MIX OF FREEZING RAIN...SLEET...AND SNOW CENTRAL AND SOUTH...BEFORE A CHANGE OVER TO ALL SNOW THIS EVENING. SNOW WILL BE HEAVY AT TIMES NORTH...WITH BLOWING SNOW DEVELOPING AS AN EAST WIND GUSTS TO 40 MPH. NEAR BLIZZARD CONDITIONS ARE EXPECTED AT TIMES THROUGH TONIGHT. IN ADDITION... SIGNIFICANT AMOUNTS OF FREEZING RAIN AND SLEET ARE EXPECTED TODAY FROM WEST CENTRAL THROUGH SOUTH CENTRAL NORTH DAKOTA. ICE AMOUNTS OF A QUARTER INCH OR MORE ARE EXPECTED IN THESE AREAS...ON ROADS AND ELEVATED SURFACES. THE COMBINATION OF FREEZING RAIN...SLEET...HEAVY SNOW...AND A STRONG EAST WIND WILL LIKELY RESULT IN DOWNED POWER LINES AND TREE LIMBS IN SOME LOCATIONS. TOTAL SNOWFALL AMOUNTS WILL BE HEAVIEST FROM MINOT...TO BOTTINEAU...RUGBY...CARRINGTON...AND HARVEY...WITH 12 TO 16 INCHES...LOCALLY HIGHER...EXPECTED. EXPECT 6 TO 12 INCHES FROM CROSBY AND WILLISTON... TO GARRISON AND BISMARCK. FARTHER SOUTH...2 TO 6 INCHES OF SNOW IS EXPECTED. IF YOU HAVE TRAVEL PLANS ACROSS NORTH DAKOTA TODAY THROUGH WEDNESDAY...BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DELAY TRAVEL UNTIL AFTER THE STORM HAS PASSED. IF YOU MUST TRAVEL...MAKE SURE YOU HAVE A WINTER SURVIVAL KIT IN YOUR CAR... AND LET OTHERS KNOW YOUR TRAVEL PLANS. PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE AND FAVORITE MEDIA SOURCE FOR UPDATES ON THIS MAJOR STORM. NDZ017-018-031>034-041-042-045>047-050-051-230000- /O.UPG.KBIS.WW.Y.0053.000000T0000Z-110324T0000Z/ /O.NEW.KBIS.IS.W.0001.110322T1549Z-110323T0000Z/ /O.NEW.KBIS.WW.Y.0054.110323T0000Z-110324T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-HETTINGER-GRANT- SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MANDAN...MOTT...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY...OAKES 1049 AM CDT TUE MAR 22 2011 /949 AM MDT TUE MAR 22 2011/ ...ICE STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * EXPECT A WINTRY MIX OF PRECIPITATION TODAY. ICE AMOUNTS AROUND A QUARTER INCH OR MORE ARE EXPECTED. PRECIPITATION WILL CHANGE TO ALL SNOW THIS AFTERNOON AND TONIGHT AND CONTINUE ON WEDNESDAY. TOTAL SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. * EXPECT EXTREMELY HAZARDOUS ROAD CONDITIONS THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ NDZ040-043-044-230000- /O.NEW.KBIS.IS.W.0001.110322T1549Z-110323T0000Z/ /O.NEW.KBIS.WW.Y.0054.110323T0000Z-110324T0000Z/ SLOPE-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...BOWMAN...HETTINGER 949 AM MDT TUE MAR 22 2011 ...ICE STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT WEDNESDAY. * EXPECT A WINTRY MIX OF PRECIPITATION TODAY. ICE AMOUNTS AROUND A QUARTER INCH OR MORE ARE EXPECTED. PRECIPITATION WILL CHANGE TO ALL SNOW TONIGHT AND CONTINUE ON WEDNESDAY. TOTAL SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. * EXPECT EXTREMELY HAZARDOUS ROAD CONDITIONS THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ NDZ001>005-009>013-019>023-025-035>037-048-230000- /O.CON.KBIS.WS.W.0003.000000T0000Z-110324T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...BISMARCK...STEELE...JAMESTOWN...EDGELEY 1049 AM CDT TUE MAR 22 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * A WINTRY MIX OF FREEZING RAIN...SLEET..AND SNOW WILL CONTINUE TODAY. PRECIPITATION WILL CHANGE TO ALL SNOW THROUGH THIS AFTERNOON... BECOMING HEAVY AT TIMES THROUGH TUESDAY NIGHT. MODERATE SNOW WILL CONTINUE INTO WEDNESDAY. FREEZING RAIN AND SLEET...MAINLY FROM THE WATFORD CITY AREA...THROUGH GARRISON...BISMARCK...AND JAMESTOWN...WILL ALSO STRESS POWER LINES AND TREE LIMBS. * TRAVEL WILL BECOME EXTREMELY HAZARDOUS DUE TO THE FREEZING RAIN...SLEET AND SNOW. * WINDS WILL GUST AT TIMES TO 40 MPH CAUSING AREAS OF BLOWING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JV/KINNEY
2 follow-up statements
478 WWUS43 KBIS 221754 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1254 PM CDT TUE MAR 22 2011 ...BLIZZARD CONDITIONS NORTH WITH SNOW AND ICE SOUTH... .SEVERE WINTER WEATHER TODAY AND TONIGHT ACROSS NORTH DAKOTA. EXPECT SNOW NORTH...WITH A MIX OF FREEZING RAIN...SLEET...AND SNOW CENTRAL AND SOUTH...BEFORE A CHANGE OVER TO ALL SNOW THIS EVENING. SNOW WILL BE HEAVY AT TIMES NORTH...WITH BLOWING SNOW AND WIDESPREAD BLIZZARD CONDITIONS THROUGH TONIGHT. IN ADDITION... SIGNIFICANT AMOUNTS OF FREEZING RAIN AND SLEET ARE EXPECTED TODAY ACROSS SOUTHERN NORTH DAKOTA. ICE AMOUNTS OF A QUARTER INCH OR MORE ARE EXPECTED IN THESE AREAS...ON ROADS AND ELEVATED SURFACES. THE COMBINATION OF FREEZING RAIN...SLEET... HEAVY SNOW...AND A STRONG EAST WIND WILL LIKELY RESULT IN DOWNED POWER LINES AND TREE LIMBS...AND POWER OUTAGES IN SOME LOCATIONS. TOTAL SNOWFALL AMOUNTS WILL BE HEAVIEST FROM MINOT...TO BOTTINEAU...RUGBY...CARRINGTON...AND HARVEY...WITH 12 TO 16 INCHES...LOCALLY HIGHER...EXPECTED. FROM CROSBY AND WILLISTON... TO GARRISON AND BISMARCK...EXPECT 6 TO 12 INCHES. FARTHER SOUTH...2 TO 6 INCHES OF SNOW IS EXPECTED. TRAVEL WILL BECOME EXTREMELY DANGEROUS AND DIFFICULT...IF NOT IMPOSSIBLE...ACROSS NORTHERN NORTH DAKOTA THROUGH THIS EVENING. PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE AND FAVORITE MEDIA SOURCE FOR UPDATES ON THIS MAJOR STORM. NDZ017-018-230200- /O.CAN.KBIS.IS.W.0001.000000T0000Z-110323T0000Z/ /O.UPG.KBIS.WW.Y.0054.110323T0000Z-110324T0000Z/ /O.NEW.KBIS.BZ.W.0009.110322T1754Z-110324T0000Z/ MCKENZIE-DUNN- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER 1254 PM CDT TUE MAR 22 2011 ...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THIS BLIZZARD WARNING REPLACES THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY PREVIOUSLY IN EFFECT. * EXPECT SNOW...HEAVY AT TIMES...THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED. * AN EAST WIND GUSTING OVER 40 MILES...COMBINED WITH HEAVY SNOW...WILL REDUCE VISIBILITIES BELOW A QUARTER MILE THROUGH THIS EVENING. * TRAVEL IS EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ001>005-009>013-019-021>023-025-230200- /O.CAN.KBIS.WS.W.0003.000000T0000Z-110324T0000Z/ /O.NEW.KBIS.BZ.W.0009.110322T1754Z-110324T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...BEULAH...HAZEN...GARRISON...MCCLUSKY...HARVEY... CARRINGTON 1254 PM CDT TUE MAR 22 2011 ...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THIS BLIZZARD WARNING REPLACES THE WINTER STORM WARNING PREVIOUSLY IN EFFECT. * EXPECT SNOW...HEAVY AT TIMES...THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL AMOUNTS OF 10 TO 18 INCHES ARE EXPECTED THROUGH WEDNESDAY MORNING. * AN EAST WIND GUSTING OVER 40 MILES...COMBINED WITH HEAVY SNOW...WILL REDUCE VISIBILITIES BELOW A QUARTER MILE AT LEAST THROUGH THIS EVENING. * TRAVEL IS...OR WILL BECOME...EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ031>034-040>047-050-051-230200- /O.CON.KBIS.IS.W.0001.000000T0000Z-110323T0000Z/ /O.CON.KBIS.WW.Y.0054.110323T0000Z-110324T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY...OAKES 1254 PM CDT TUE MAR 22 2011 /1154 AM MDT TUE MAR 22 2011/ ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * EXPECT A WINTRY MIX OF PRECIPITATION TODAY. ICE AMOUNTS AROUND A QUARTER INCH OR MORE ARE EXPECTED. PRECIPITATION WILL CHANGE TO ALL SNOW THIS AFTERNOON AND TONIGHT AND CONTINUE ON WEDNESDAY. TOTAL SNOWFALL AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED. * EXPECT EXTREMELY HAZARDOUS ROAD CONDITIONS THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. && $$ NDZ020-035>037-048-230200- /O.CON.KBIS.WS.W.0003.000000T0000Z-110324T0000Z/ OLIVER-BURLEIGH-KIDDER-STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...CENTER...BISMARCK...STEELE... JAMESTOWN...EDGELEY 1254 PM CDT TUE MAR 22 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * A WINTRY MIX OF FREEZING RAIN...SLEET..AND SNOW WILL CONTINUE TODAY. PRECIPITATION WILL CHANGE TO ALL SNOW THROUGH THIS AFTERNOON... BECOMING HEAVY AT TIMES THROUGH TUESDAY NIGHT. MODERATE SNOW WILL CONTINUE INTO WEDNESDAY. FREEZING RAIN AND SLEET...MAINLY FROM THE WATFORD CITY AREA...THROUGH GARRISON... BISMARCK...AND JAMESTOWN...WILL ALSO STRESS POWER LINES AND TREE LIMBS. * TRAVEL WILL BECOME EXTREMELY HAZARDOUS DUE TO THE FREEZING RAIN...SLEET AND SNOW. * WINDS WILL GUST AT TIMES TO 40 MPH CAUSING AREAS OF BLOWING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KINNEY
743 WWUS43 KBIS 222122 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 422 PM CDT TUE MAR 22 2011 ...MAJOR EARLY SPRING STORM CONTINUES... .SEVERE WINTER WEATHER WILL CONTINUE TONIGHT ACROSS NORTH DAKOTA. EXPECT SNOW...HEAVY AT TIMES...NORTH AND CENTRAL. BLOWING SNOW IS CREATING WIDESPREAD BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES. ACROSS THE SOUTH CENTRAL AND SOUTHEAST COUNTIES...EXPECT A MIX OF FREEZING RAIN...SLEET...AND SNOW THROUGH EARLY EVENING...BEFORE A CHANGE OVER TO ALL SNOW. SOME THUNDERSTORMS ARE ALSO OCCURRING SOUTH...WHICH WILL ENHANCE THE INTENSITY OF SNOW AND SLEET. THE COMBINATION OF FREEZING RAIN...SLEET...HEAVY SNOW...AND A STRONG EAST WIND IS STRESSING POWER LINES AND TREE LIMBS...AND POWER OUTAGES HAVE BEEN REPORTED IN SOME LOCATIONS. EXPECT TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES...FROM WATFORD CITY...THROUGH MINOT AND RUGBY...TO GARRISON AND JAMESTOWN. TOTAL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED FROM WILLISTON...TO DICKINSON AND MOTT...AND EAST THROUGH LINTON AND ELLENDALE. TRAVEL IS...OR WILL BECOME...EXTREMELY DANGEROUS AND DIFFICULT IF NOT IMPOSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THIS EVENING. PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE AND FAVORITE MEDIA SOURCE FOR UPDATES ON THIS MAJOR STORM. NDZ031>034-040>047-050-051-230530- /O.CAN.KBIS.IS.W.0001.000000T0000Z-110323T0000Z/ /O.UPG.KBIS.WW.Y.0054.110323T0000Z-110324T0000Z/ /O.EXA.KBIS.WS.W.0003.000000T0000Z-110324T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...ASHLEY...OAKES 422 PM CDT TUE MAR 22 2011 /322 PM MDT TUE MAR 22 2011/ ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY. THIS WARNING REPLACES THE ICE STORM WARNING AND WINTER WEATHER ADVISORY PREVIOUSLY IN EFFECT. * EXPECT PERIODS OF HEAVY SNOW TONIGHT INTO WEDNESDAY...WITH TOTAL ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED. * EXPECT VISIBILITIES BELOW A QUARTER MILE AT TIMES...AND EXTREMELY HAZARDOUS ROAD CONDITIONS THROUGH THE PERIOD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NDZ001>005-009>013-017>019-021>023-025-230530- /O.CON.KBIS.BZ.W.0009.000000T0000Z-110324T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... MCCLUSKY...HARVEY...CARRINGTON 422 PM CDT TUE MAR 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * EXPECT SNOW...HEAVY AT TIMES...TONIGHT INTO WEDNESDAY. TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE EXPECTED. * AN EAST WIND GUSTING OVER 40 MILES...COMBINED WITH HEAVY SNOW...IS CREATING BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES. THESE CONDITIONS WILL CONTINUE AT LEAST THROUGH THIS EVENING. * TRAVEL IS EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NDZ020-035>037-048-230530- /O.CON.KBIS.WS.W.0003.000000T0000Z-110324T0000Z/ OLIVER-BURLEIGH-KIDDER-STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...CENTER...BISMARCK...STEELE... JAMESTOWN...EDGELEY 422 PM CDT TUE MAR 22 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * EXPECT SNOW...HEAVY AT TIMES...TONIGHT INTO WEDNESDAY. TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE EXPECTED. * TRAVEL WILL BECOME EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE TONIGHT. * WINDS WILL GUST AT TIMES TO 30 MPH CAUSING AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES AT TIMES THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KINNEY
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this ice storm warning went out at Mar 22, 9:19 AM MDT, 30 minutes earlier.
Area forecast discussion, Mar 22, 9:19 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1019 AM CDT TUE MAR 22 2011 .UPDATE... UPDATE TO UPGRADE WINTER WEATHER ADVISORY TO ICE STORM WARNING...AND ADD FAR SOUTHWEST COUNTIES TO ICE STORM WARNING. && .DISCUSSION... GETTING ENOUGH SIGNIFICANT REPORTS OF ICING...BOWMAN TO WATFORD CITY AND SOUTH CENTRAL COUNTIES...TO WARRANT UPGRADE TO ICE STORM WARNING. FREEZING RAIN THREAT WILL LINGER WELL INTO THE AFTERNOON WEST AND SOUTH...BEFORE CHANGE OVER TO SNOW LATE AFTERNOON/EVENING. WILL LEAVE THE WINTER STORM WARNING AREA AS IS. ADDITIONAL HEADLINE ADJUSTMENTS MAY BE NEEDED LATER THIS AFTERNOON. AFTER 00Z THIS EVENING...THE ICE STORM AREA WILL REVERT BACK TO A WINTER WEATHER ADVISORY. && .AVIATION... MIXTURE OF FREEZING RAIN/RAIN OVER SOUTHERN ZONES AND SNOW AND FREEZING RAIN NORTHERN TAF SITES MAIN CONCERN IN THE SHORT TERM. LOW IFR CIGS WILL CONTINUE WITH VISIBILITIES SLOWLY DROPPING FROM SOUTHEAST TO NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR NDZ001>005- 009>013-019>023-025-035>037-048. WINTER WEATHER ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR NDZ017-018-031>034-040>047-050- 051. ICE STORM WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-018-031>034-040>047-050-051. && UPDATE...KINNEY AVIATION...HW
Hazardous weather outlook, Mar 22, 9:28 AM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1028 AM CDT TUE MAR 22 2011 NDZ017-018-031>034-040>047-050-051-231530- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY- 1028 AM CDT TUE MAR 22 2011 /928 AM MDT TUE MAR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF WESTERN AND FAR SOUTHERN NORTH DAKOTA THROUGH THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS EVENING THROUGH WEDNESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW THURSDAY...FRIDAY...AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE OBSERVES ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL REPORTS...FREEZING RAIN...AND ANY OTHER WEATHER HAZARD THAT IS OBSERVED. NDZ001>005-009>013-019>023-025-035>037-048-231530- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-LA MOURE- 1028 AM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH WEDNESDAY. A WINTRY MIX OF SNOW...FREEZING RAIN...AND ICE PELLETS WILL TRANSITION TO ALL SNOW BY EVENING. SNOW WILL BECOME HEAVY THIS AFTERNOON OVER NORTHERN COUNTIES THIS AFTERNOON...AND OVER MOST OF WEST AND CENTRAL NORTH DAKOTA TONIGHT BEFORE GRADUALLY TAPERING OFF WEDNESDAY EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES WILL OCCUR TODAY THROUGH WEDNESDAY. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW THURSDAY...FRIDAY...AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS AND COOPERATIVE OBSERVES ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL REPORTS...FREEZING RAIN...AND ANY OTHER WEATHER HAZARD THAT IS OBSERVED. KS
In the hours before
Special weather statement, Mar 22, 7:43 AM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 843 AM CDT TUE MAR 22 2011 NDZ017>023-025-031>037-040>048-050-051-221530- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 843 AM CDT TUE MAR 22 2011 /743 AM MDT TUE MAR 22 2011/ ...WINTRY MIX OF PRECIPITATION CONTINUES THIS MORNING... A MIX OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE TO SPREAD NORTH ACROSS SOUTHERN AND CENTRAL NORTH DAKOTA THIS MORNING. THUNDERSTORMS ARE ALSO OCCURRING...WHICH IS INCREASING THE INTENSITY OF PRECIPITATION. ISOLATED PEA SIZE HAIL IS POSSIBLE WITH THE STRONGEST STORMS...MAINLY SOUTH OF INTERSTATE 94. WHERE ROAD SURFACE TEMPERATURES ARE BELOW FREEZING...FREEZING RAIN WILL PRODUCE VERY SLICK ROAD CONDITIONS. POWER LINES AND TREE LIMBS MAY ALSO BECOME COATED WITH A LAYER OF ICE...AND ADD TO THE TRAVEL HAZARDS. TRAVELERS SHOULD MONITOR THE LATEST FORECASTS THIS MORNING...AND BE PREPARED FOR VERY HAZARDOUS ROAD CONDITIONS. KINNEY
Local storm report, Mar 22, 9:02 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 AM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 NW BEULAH 47.27N 101.79W
03/22/2011 M1.3 INCH MERCER ND CO-OP OBSERVER
RAIN AND SNOW MIXED
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:49 AM MDT | Winter Weather Advisory | BIS | Adams, Billings, Bowman, Dickey, Dunn, Emmons and 8 more | 6 hr |
| Mar 22, 11:00 AM MDT | River Flood Warning | BIS | Burleigh, Morton | 23 hr |
| Mar 22, 11:23 AM MDT | Areal Flood Advisory | BIS | Golden Valley | 71 hr |
| Mar 22, 11:51 AM MDT | Areal Flood Warning | BIS | Grant, Sioux | 6 hr |
| Mar 22, 11:54 AM MDT | Blizzard Warning | BIS | Bottineau, Burke, Divide, Dunn, Foster, McHenry and 9 more | 9 hr |
Nearby
Ice Storm Warnings in North Dakota, 2011Every ice storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.